Alert archive / Florida / Small Craft Advisories in 2017

Small Craft Advisory 33, NWS Tallahassee, FL

November 10, 2017

NWS Tallahassee, FL issued this small craft advisory at Nov 10, 2017, 2:45 PM EST. It took effect at Nov 10, 2017, 9:00 PM EST. It was in force for 43 hr.

The area

The counties it named.

The facts

Issued
Nov 10, 2017, 2:45 PM EST (19:45 UTC)
In effect from
Nov 10, 2017, 9:00 PM EST
Expired
Nov 12, 2017, 3:33 PM EST
In force
43 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

784 
WHUS72 KTAE 101945
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
245 PM EST FRI NOV 10 2017

...SMALL CRAFT ADVISORY IN EFFECT THIS EVENING THROUGH SUNDAY
MORNING...

GMZ750-755-770-775-110330-
/O.NEW.KTAE.SC.Y.0033.171111T0200Z-171112T1500Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
245 PM EST FRI NOV 10 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 10 AM
EST SUNDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO
10 AM EST SUNDAY. 

* WINDS...20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
9 follow-up statements
627 
WHUS72 KTAE 110229
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
929 PM EST FRI NOV 10 2017

...SMALL CRAFT ADVISORY IN EFFECT THROUGH SUNDAY MORNING...

GMZ750-755-770-775-110930-
/O.CON.KTAE.SC.Y.0033.000000T0000Z-171112T1500Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
929 PM EST FRI NOV 10 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SUNDAY...

* WINDS...EASTERLY 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

DVD
111 
WHUS72 KTAE 110749
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
249 AM EST SAT NOV 11 2017

...SMALL CRAFT ADVISORY IN EFFECT THROUGH SUNDAY MORNING...

GMZ750-755-770-775-111530-
/O.CON.KTAE.SC.Y.0033.000000T0000Z-171112T1500Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
249 AM EST SAT NOV 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SUNDAY...

* WINDS...EASTERLY 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
376 
WHUS72 KTAE 111507
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1007 AM EST SAT NOV 11 2017

...SMALL CRAFT ADVISORY IN EFFECT THROUGH SUNDAY MORNING...

GMZ750-755-770-775-112130-
/O.CON.KTAE.SC.Y.0033.000000T0000Z-171112T1500Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1007 AM EST SAT NOV 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SUNDAY...

* WINDS...EASTERLY 20 TO 25 KNOTS WITH GUSTS TO 30 KNOTS.

* WAVES/SEAS...5 TO 7 FEET WITH OCCASIONAL SEAS UP TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
383 
WHUS72 KTAE 112001
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
301 PM EST SAT NOV 11 2017

...SMALL CRAFT ADVISORY IN EFFECT THROUGH SUNDAY MORNING...

GMZ750-755-770-775-120330-
/O.EXT.KTAE.SC.Y.0033.000000T0000Z-171112T1800Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
301 PM EST SAT NOV 11 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 1 PM EST SUNDAY...

* WINDS...EASTERLY 20 KNOTS WITH GUSTS UP TO 30 KNOTS.

* WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
522 
WHUS72 KTAE 120127
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
827 PM EST SAT NOV 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY...

GMZ750-755-770-775-120930-
/O.CON.KTAE.SC.Y.0033.000000T0000Z-171112T1800Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
827 PM EST SAT NOV 11 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY...

* WINDS...EASTERLY 20 KNOTS WITH GUSTS UP TO 30 KNOTS.

* WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

DVD
794 
WHUS72 KTAE 120829
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
329 AM EST SUN NOV 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST SUNDAY...

GMZ750-755-770-775-121800-
/O.CON.KTAE.SC.Y.0033.000000T0000Z-171112T1800Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
329 AM EST SUN NOV 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS...EASTERLY 20 KNOTS WITH GUSTS UP TO 30 KNOTS.

* WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
161 
WHUS72 KTAE 121518
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1018 AM EST SUN NOV 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST...

GMZ750-755-770-775-121800-
/O.CON.KTAE.SC.Y.0033.000000T0000Z-171112T1800Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1018 AM EST SUN NOV 12 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WINDS...EASTERLY 20 KNOTS WITH GUSTS UP TO 30 KNOTS.

* WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
567 
WHUS72 KTAE 121708
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
1208 PM EST SUN NOV 12 2017

...SMALL CRAFT ADVISORY WILL CONTINUE THROUGH 3 PM CST THIS
AFTERNOON FOR COASTAL WATERS FROM APALACHICOLA TO DESTIN FROM 20
TO 60 NM...

GMZ750-755-775-121815-
/O.CAN.KTAE.SC.Y.0033.000000T0000Z-171112T1800Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
1208 PM EST SUN NOV 12 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

SMALL CRAFT OPERATORS ARE ENCOURAGED TO CONTINUE TO EXERCISE
CAUTION THROUGH TONIGHT.

$$

GMZ770-122100-
/O.EXT.KTAE.SC.Y.0033.000000T0000Z-171112T2100Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
1208 PM EST SUN NOV 12 2017

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 PM CST THIS
AFTERNOON...

* WINDS...EASTERLY 20 KNOTS WITH GUSTS OF 25 KNOTS.

* WAVES/SEAS...4 TO 6 FEET WITH OCCASIONAL SEAS UP TO 8 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
866 
WHUS72 KTAE 122033
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
333 PM EST SUN NOV 12 2017

...THE SMALL CRAFT ADVISORY HAS BEEN CANCELED...

GMZ770-122145-
/O.CAN.KTAE.SC.Y.0033.000000T0000Z-171112T2100Z/
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
333 PM EST SUN NOV 12 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
SMALL CRAFT ADVISORY. 

SMALL CRAFT OPERATORS SHOULD EXERCISE CAUTION THROUGH TUESDAY
NIGHT.


$$

NGUYEN

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Nov 10, 12:58 PM EST, 1 hour 47 minutes earlier.

Area forecast discussion, Nov 10, 12:58 PM EST, 1 hour 47 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1258 PM EST Fri Nov 10 2017

.AVIATION [Through 18Z Saturday]...

VFR conditions are expected through the period with light
northeasterly winds. Around 15-18Z Saturday, guidance indicates
cloud cover beginning to build in from east to west, with MVFR
cigs possible near VLD and ABY in the afternoon. While more
easterly flow will return some moisture to the area, confidence is
currently too low on having enough low level moisture to include
these low cigs at the end of the forecast period.

&&

.PREV DISCUSSION [1051 AM EST]...

.NEAR TERM [Through Today]...

An upper level trough positioned over the northeast will continue
to lift northeastward through the afternoon, with mostly zonal
flow remaining in place aloft of our forecast area. At the lower
levels, a ridge of high pressure is situated to our northwest,
over the Mississippi Valley. This ridge will also shift eastward
through the day, shifting our light northeasterly winds to
easterly winds. Low level cloud cover that developed this morning
is finally clearing. Expect temperatures to warm up now that the
clouds are dissipating, with max temperatures in the upper 60s to
low 70s- slightly below normal for this time of year thanks to
yesterday's cold front passage.

.SHORT TERM [Tonight Through Sunday]...

Quasi-zonal upper level flow is expected to prevail across the
CONUS throughout this period, with the core of the jet stream
centered well to our north across the Midwest and Northeast. At
the surface, a large area of high pressure will generally cover
the eastern third of the country, and our area will remain under
the influence of the southern portion of this feature. Very dry
air across our area will prevent any rain from falling tonight and
Saturday. Despite a gradual increase in moisture on Sunday (PWAT
values up to 1.0-1.3" by the afternoon), a lack of forcing
throughout the atmosphere should continue to result in dry
conditions for our area.

Cool temperatures will continue throughout this period as
northeasterly flow prevails across our area. Highs will range from
the lower 60s to lower 70s from north to south on Saturday, and
will be a few degrees warmer (mid 60s to mid 70s) on Sunday. Lows
in the 40s are expected across most locations on Saturday
morning, with mid 40s to lower 50s on Sunday morning.

.LONG TERM [Sunday Night Through Friday]...

An upper level trough will quickly push southeastward across our
area on Sunday night, and combined with decent deep layer moisture
content (PWAT values over 1"), there is a slight chance of rain
mainly across SE Alabama. This appears to be the only chance of
rain throughout the period, as the upper trough exits our area on
Monday and northwesterly flow aloft overlays a persistent surface
high through the next few days. Mild days and cool nights will
continue throughout this period; highs will range from the upper
60s to lower 70s, with lows from the 40s to lower 50s.

.MARINE...

Winds and seas will increase from today through tonight as a
pressure gradient intensifies across our marine zones. Small craft
operators will likely need to exercise caution from tonight
through early next week as winds remain elevated, leading to
choppy seas.

.FIRE WEATHER...

No fire weather concerns.

.HYDROLOGY...

Dry conditions are likely to prevail through the next several
days. As a result, no flooding is expected across our area.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   47  69  51  73  54 /   0   0   0  10  10
Panama City   51  70  53  72  56 /   0   0  10  10  10
Dothan        44  65  46  69  50 /   0   0  10  10  20
Albany        42  62  45  65  50 /   0   0   0  10  10
Valdosta      44  65  47  70  53 /   0   0   0  10  10
Cross City    50  74  53  77  56 /   0   0   0  10  10
Apalachicola  52  72  55  74  58 /   0   0   0  10  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Nguyen
SHORT TERM...Lahr
LONG TERM...Lahr
AVIATION...Nguyen
MARINE...Lahr
FIRE WEATHER...McD
HYDROLOGY...Lahr

Nearby

Small Craft Advisories in Florida, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.